I recently started Lamotrigine (Lemictal) for mood stabilization, then my doctor wants to add Lexapro (for depression/anxiety) in about a month after I slowly increase my Lamotrigine to about 150mg or 200mg (not sure yet). I'm wondering if anyone has taken only the Lamotrigine and did not need to add an anti-depressant. I'm wondering if the proper dosage of this medication might make me feel much better and I might not need the Lexapro. I've been on this medication for a little over 2 weeks and don't feel any positive effects yet; however, I take it at night and it has helped to lessen my feelings of anxiety first thing in the morning. I've read/heard many people say, "this medication has changed my life," "I feel like myself again." When will this happen for me or when should I expect to feel effects? I know every person responds to medications differently, but any advice any one can give me would be great. I want to feel better, and I want to feel better soon. Thank you.
The Lamictal will help with mood swings particularly the mania. You'll probably have to add the antidepressant though. I did and everyone I know that is on Lamictal also take an antidepressant. You should notice a difference over the next couple weeks. So hang in there. Once you get to a maintenance dose (225 to 375mg a day) you should be able to tell if the Lamictal is going to work for you.
I've been on lamotrigine for 10 days just by itself and I noticed a difference right away. I felt like a fog of depression has lifted. I've read a lot of emails on it and everyone is different. Did it finally work for you?
My son takes a hefty dose of 400 mg. At night. He is 26 and bipolar since he was born. He has been on all medicatons. Lamictal is the only mood stabilizer that worked for depression. I would NOT rush into Lexapro. Give yourself a minimum of of 2 to 3 months AFTER you are on your real dose. Keep a journal of how you feel. It gets confusing. We found the journal very helpful. Then see about Lexapro. Like Jiminy Cricket used to say, "Keep it simple,stupid." I always thought that was mean, but it is a good rule of thumb.
I have been on a 10MG dose of Lexapro for a while now for depression and anxiety issues. I have tried Zoloft, Paxil, Prozac, Wellbutrin in the past and Lexapro works well for depression, with NO noticeable side effects for me. I was still experiencing anxiety and issues with my mood, so my doctor just started me on Lamotrigine 25MG on Oct 4, 2011. After 2 weeks on 25MG dosage will be upped to 2 tablets/50MG. I am not sure what the eventual dosage my doctor plans to work me up to, but I do know that Lamotrigine must be started in slow, gradual upping of doses until you are at the appropiate level for your needs. I take the Lexapro in the morning and the Lamotrigine in the evening, before bed. At first, I felt no effects as far as depression or anxiety, but felt pretty sleepy & out of it/foggy for the first few days. Now, I DO feel a slight improvement.
I can see a slight difference in my general mood and I don't feel so out of it or tired any longer. I am looking forward to seeing the full effects of this medication, since, so far, it DOES seem to be working for me. I, too, used to feel a lot of anxiety in the morning. Since starting the Lamotrigine, not so much. My doctor has spoke of raising the dosage on my Lexapro, but first she wants me to get used to this Lamotrigine schedule. "One thing at a time" she says. From doing personal research on the internet, I have found that a lot of people do not feel any effect from Lamotrigine for a while after they have started the regimen. I would give it some time. Finding the right mix of medications for each person's specific needs is sometimes difficult and takes some time. Like I said, went through a few different meds before this combo. Just communicate as clear as you can what you are feeling or what side effects or reactions your body is having to each med you are on. The problem for me, and many other untreated patients, is that I have been going through untreated depression & anxiety for soooo long, I'm not exactly sure how the pills are supposed to make me feel, or what, exactly, is normal/abnormal. If you can articulate, as best you can, to your doctor what you are going through, they are educated to know what would be the best medication(s) to suggest to treat your individual issues. Honesty, and patience, is soooo important when dealing with the treatment of any mental illness.
In my opinion, I would say GO for the Lexapro!! Like I said, for me- virtually, NO side effects + very noticeable improvement of my depression = Happier Me! :)
You will not need the Lexapro. My son takes 400. He is.
doing great. Nothing else worked for his mood. Be patient. DO NOT TAKE GENERIC!!!
I started lamotrigine while I was taking Wellbutrin and Venlafaxine, two anti-depressants. After after a couple of weeks I started to feel better than I have for the past 30 years. I have energy, no depression and am happy after 3 decades of sometimes acute depression. I'd like to get off of venlafaxine, but right now I don't want to mess with something that's working. I started lamotrigine last July.
I'd recommend that you give lamotrigine more time to work for you. It could be a month or more before you feel much difference. Since anti-depressants also take a long time to take effect, you won't know which drug is making you feel better. Not a good idea to start two things at once.
In my experience friend it has been life changing for me. If you look it up online it can take some people weeks/ months to see a vast improvement in their mood. For me it only took about a week and I felt like a huge weight was lifted off of me. I am on Effexor for my depression. It helps eliminate my anxiety very well. Many Doctors in my understanding do prescribe the twofold together. Take care!
I've been on 20mg Lexapro for about 1.5 years and just had lamotrigine added by my psychiatrist for increasing depression. I also have generalized anxiety disorder. Been on 25mg for two weeks... no benefit as of yet. I would advise the Lexapro for you... it has made a difference for me, but not enough. Best of luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2015 • 3 answers
Updated 17 Apr 2017 • 1 answer
Updated 17 Dec 2017 • 1 answer
Updated 7 Mar 2018 • 2 answers
Updated 17 Oct 2018 • 1 answer